Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Took abortion pill, bleeding with cramps and tissue expelled. Having fatigue, headaches, heavy breasts and bloated. Still pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
Hi- I took the medical abortion pill 2 and a half weeks ago at 9 weeks pregnant. I bled for about two weeks, it was fairly light and sporadic after the first few days- initial bleeding less than my usually very heavy period but not what I'd describe as light. Lots of painful cramping and what appeared to be some tissue expelled. I'm continuing to have pregnancy symptoms- extreme fatigue, headaches, nausea, heavy breasts and very pregnant looking tight bloated stomach. I took 2 pregnancy tests today that showed faint faint positives- not anything like the initial dark lines I got an the initial tests but visible. Is there any chance I could still be pregnant? I haven't had intercourse following the abortion so there is no chance there is a new pregnancy
Posted Sun, 19 May 2013 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
The faint positive urine test is suggestive of your recent abortion. The urine takes 2-3 weeks to become frankly negative after an abortion.
But to be sure that it was a complete abortion and now there is no conceptus left inside, you need to get an ultrasound scan done.
This will confirm the diagnosis.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Took abortion pill, bleeding with cramps and tissue expelled. Having fatigue, headaches, heavy breasts and bloated. Still pregnant? 1 hour later
Hi- Thanks for your response. Would it be normal to continue to have such strong pregnancy symptoms two post abortion? At first I thought it was taking a while for the hormones to balance out or that some of these symptoms might be related to the emotional stress of the abortion (it was a very traumatic experience), so I didnt really worry about them to much but Im really confused and a little anxious about why I would still have such symptoms. Is this normal?
Answered by Dr. Rakhi Tayal 6 minutes later
Thanks for writing again.
After an abortion, the pregnancy symptoms do subside. Even if there are some retained pieces in the uterus, the pregnancy symptoms are not usually there. An ultrasound scan will help in confirming this. The nausea and vomiting could be related to an intestinal infection or the effect of the anti hormone abortion pills that you took.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor